Mississippi, 2013Hail and Damaging Winds in Mississippi, March 18, 2013
March 18, 2013 · NWS MEG · 13 events in 8 counties and zones
Showers and thunderstorms developed in association with an upper level trough that moved through the Mid-South during the afternoon hours of March 18th, 2013. Some storms became severe across North Mississippi producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in association with an upper level trough that moved through the Mid-South during the afternoon hours of March 18th, 2013. Some storms became severe across North Mississippi producing large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 18, 10:31 AM CST, 49 minutes earlier.
Area forecast discussion, Mar 18, 10:31 AM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1131 AM CDT MON MAR 18 2013
.UPDATE...
UPDATED TO READJUST POPS AND EXTEND SEVERE THUNDERSTORM WATCH.
&&
.DISCUSSION...
A SLOW MOVING COLD FRONT REMAINS STRETCHED ACROSS NORTHERN
MISSISSIPPI LATE THIS MORNING. A POTENT MID LEVEL SHORTWAVE WAS
EJECTING INTO THE AREA FROM THE WEST AND HAS ALLOWED FOR UPSCALE
GROWTH OF THUNDERSTORMS OVER PARTS OF EASTERN ARKANSAS INTO
NORTHWEST TENNESSEE. THESE STORMS CURRENTLY REMAIN ELEVATED ABOVE
THE SURFACE FRONTAL BOUNDARY AND HAVE POSED A LARGE HAIL THREAT.
THIS LARGE HAIL THREAT WILL CONTINUE TO THE NORTH OF THE FRONTAL
BOUNDARY. FURTHER SOUTH...THE AIRMASS CONTINUES TO DESTABLIZE TO
THE SOUTH OF THE BOUNDARY AS TEMPERATURES CONTINUE TO APPROACH 70
DEGREES AND DEWPOINTS PUSH INTO THE LOWER 60S. THIS AREA SHOULD
CONTINUE TO DESTABLIZE WITH MUCAPES APPROACHING 1000 J/KG AND MID
LEVEL LAPSE RATES GREATER THAN 7.5 C/KM THROUGH THE AFTERNOON.
THIS MAY ALLOW STORMS TO BECOME MORE SURFACE BASED ACROSS THE WARM
SECTOR WITH A INCREASING THREAT FOR DAMAGING WINDS AND LARGE HAIL.
ALSO HAVE ADJUSTED POPS TO THE EVOLVING SITUATION WITH THE
GREATEST POPS OVER SOUTHERN SECTIONS.
THE GRIDS...ZONES...AND HAZARDOUS WEATHER OUTLOOK HAVE BEEN
UPDATED AND SENT.
JLH
&&
.PREV DISCUSSION... /ISSUED 509 AM CDT MON MAR 18 2013/
DISCUSSION...
THUNDERSTORMS CONTINUED FROM CENTRAL AR INTO NORTHWEST TN AT 5
AM... ROUGHLY ALONG AND NORTH OF I40. THESE STORMS WERE ROOTED IN
AN ELEVATED LAYER...ON THE COOL SIDE OF A SURFACE COLD FRONT.
FOR THIS AFTERNOON... NAM SOUNDINGS SHOW WARM SECTOR MUCAPES IN
EXCESS OF 1000 J/KG... ACCOMPANIED BY MIDLEVEL LAPSE RATES NEAR 7
C/KM OVER NORTHEAST MS. WEAK CONVECTIVE INHIBITION SHOULD BE OVERCOME
WITH THE APPROACH OF A MIDLEVEL TROF AXIS... SUPPORTIVE OF A
SLIGHT RISK OF SEVERE.
POST FRONTAL SHOWERS SHOULD EXIT THE TN RIVER VALLEY THIS EVENING...
AS A DRY MIDCONTINENTAL SURFACE HIGH SETTLES IN FOR TUESDAY AND
WEDNESDAY.
SIMILAR TO THE PAST SEVERAL DAYS...EXTENDED PERIOD MODEL CONSENSUS
BETWEEN THE GFS AND ECMWF REMAINS LOWER THAN NORMAL. BOTH MODELS
POINT TOWARD A RELATIVELY ACTIVE SOUTHERN BRANCH...BUT DIFFER IN
TIMING OF INDIVIDUAL SYSTEMS AND AMOUNT OF LOW LEVEL COLD AIR
INTRUSION FROM THE OHIO VALLEY. FOR THE EXTENDED PERIODS...HAVE
CHOSEN TO SPLIT THE DIFFERENCE BETWEEN THE MILD GFS AND COOLER
ECMWF...WHILE ADDING SOME WEIGHT TO PERSISTENCE. HAVE KEPT POPS AT
OR BELOW CHANCE CATEGORY WHERE MODEL CONSENSUS WAS LACKING.
PWB
&&
.AVIATION...
12Z TAF CYCLE
A QUASI-STATIONARY BOUNDARY LOCATED FROM PARIS TN TO MEMPHIS WILL
GRADUALLY MOVE EAST/SOUTHEAST TODAY AS AN UPPER LEVEL TROUGH MOVES
THIS BOUNDARY AS A COLD FRONT ACROSS THE LOWER MISSISSIPPI VALLEY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING AT ALL
SITES...WITH BEST CHANCES SHIFTING TO TUP WHERE BEST INSTABILITY
AND LIFT WILL RESIDE LATER THIS MORNING INTO THE AFTERNOON. MVFR
CONDITIONS EXPECTED TO PREVAIL THROUGH AT LEAST MID AFTERNOON WITH
IMPROVEMENT TO VFR CONDITIONS BY LATE AFTERNOON INTO TONIGHT.
SOUTHWEST WINDS BETWEEN 8-12KTS WITH OCCASIONAL GUSTS UP TO 20 KTS
WILL GRADUALLY VEER NORTHWEST AND DIMINISH TO 6 KTS OR LESS BEHIND
THE FRONT BY TONIGHT.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 53 41 61 42 / 80 10 0 0
MKL 54 34 58 35 / 80 10 0 0
JBR 52 35 58 38 / 10 0 0 0
TUP 71 39 65 38 / 90 20 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 18, 8:56 AM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
956 AM CDT MON MAR 18 2013
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191700-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
956 AM CDT MON MAR 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF
WEST TENNESSEE NEAR THE TENNESSEE RIVER AND MUCH OF NORTHERN
MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS REMAIN THE PRIMARY
SEVERE WEATHER THREATS. THE SEVERE WEATHER THREAT WILL COME TO AN
END THIS EVENING AS A COLD FRONT MOVES EAST OF THE FORECAST AREA.
STRONG STORMS WITH SMALL HAIL WILL BE POSSIBLE FURTHER NORTH
ACROSS THE REMAINDER OF THE MID SOUTH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY ACROSS THE SLIGHT RISK
AREA. PLEASE REPORT ANY LARGE HAIL OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE.
JLH
In the hours before
Special weather statement, Mar 18, 9:07 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1007 AM CDT MON MAR 18 2013
ARZ035-048-049-181530-
CROSS AR-LEE AR-ST. FRANCIS AR-
1007 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 AM CDT FOR...
SOUTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER WHEATLEY AT 1007 AM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CROSS...LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS
NEAR FORREST CITY...MADISON...MARIANNA...PALESTINE AND VILLAGE CREEK
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3500 9116 3501 9106 3515 9105 3522 9069
3470 9056 3466 9059 3464 9077 3465 9105
3473 9106 3474 9111 3486 9111 3490 9113
3491 9116
TIME...MOT...LOC 1507Z 255DEG 37KT 3491 9106Special weather statement, Mar 18, 9:24 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 AM CDT MON MAR 18 2013
MSZ015>017-181600-
PONTOTOC MS-LEE MS-ITAWAMBA MS-
1024 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 AM CDT FOR...
NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
CENTRAL LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER TUPELO AT 1025 AM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA...LEE AND PONTOTOC COUNTIES...INCLUDING LOCATIONS
NEAR FULTON...TOMBIGBEE STATE PARK...TUPELO AND VERONA...SHOULD
MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3447 8840 3426 8831 3416 8881 3433 8887
TIME...MOT...LOC 1525Z 254DEG 34KT 3427 8872
Special weather statement, Mar 18, 10:04 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1104 AM CDT MON MAR 18 2013
ARZ036-MSZ001-TNZ088-181630-
CRITTENDEN AR-DE SOTO MS-SHELBY TN-
1104 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 AM CDT FOR...
SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 4
MILES NORTHEAST OF PINCKNEY AT 1105 AM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...DESOTO AND SHELBY COUNTIES...INCLUDING
LOCATIONS NEAR BARTLETT...GERMANTOWN...HORN LAKE...MIDTOWN MEMPHIS...
SOUTHAVEN AND T O FULLER STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3524 8984 3499 8974 3489 9036 3500 9041
3506 9040
TIME...MOT...LOC 1605Z 252DEG 37KT 3501 9023Special weather statement, Mar 18, 10:39 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1139 AM CDT MON MAR 18 2013
TNZ049-088-089-181715-
SHELBY TN-FAYETTE TN-TIPTON TN-
1139 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1215 PM CDT FOR...
NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
SOUTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES SOUTHWEST OF MILLINGTON AT 1140 AM CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN FAYETTE...SHELBY AND TIPTON COUNTIES...INCLUDING LOCATIONS
NEAR BARTLETT AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3549 8955 3523 8954 3520 9001 3535 9004
TIME...MOT...LOC 1640Z 260DEG 37KT 3529 8990
Special weather statement, Mar 18, 10:42 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 AM CDT MON MAR 18 2013
MSZ001-002-TNZ088-089-181715-
MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN-
1142 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1215 PM CDT FOR...
EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 6
MILES SOUTHWEST OF OLIVE BRANCH AT 1142 AM CDT...MOVING EAST AT 45
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DESOTO...FAYETTE...MARSHALL AND SHELBY COUNTIES...INCLUDING
LOCATIONS NEAR COLLIERVILLE...HERNANDO...HORN LAKE...OLIVE BRANCH AND
SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3509 8959 3479 8955 3477 8998 3500 9005
TIME...MOT...LOC 1642Z 255DEG 38KT 3491 8990
Special weather statement, Mar 18, 11:03 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 PM CDT MON MAR 18 2013
MSZ002-003-TNZ089-090-181730-
BENTON MS-MARSHALL MS-FAYETTE TN-HARDEMAN TN-
1203 PM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 PM CDT FOR...
NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTH CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER MT PLEASANT AT 1203 PM CDT...MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...FAYETTE...HARDEMAN AND MARSHALL COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3481 8956 3500 8962 3516 8909 3490 8901
3489 8902
TIME...MOT...LOC 1703Z 256DEG 50KT 3493 8947Thunderstorm Wind, Yalobusha
- When
- March 18, 11:20 AM CST to 11:25 AM CST
- Where
- Yalobusha County, 3.17 mi WNW of Oakland to 0.48 mi NNE of Oakland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 34.062, -89.974
Straight line winds uprooted trees near Oakland.
Thunderstorm Wind, Union
- When
- March 18, 11:45 AM CST to 12:00 PM CST
- Where
- Union County, 2.45 mi WSW of Myrtle to 2.37 mi NE of Ingomar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.562, -89.162
Straight line winds knocked down trees between Myrtle and Ingomar. Several homes sustained shingle damage. A pine tree fell on a house west of New Albany. A church was also damaged in Ingomar. Power lines were also knocked down in the area.
Thunderstorm Wind, Calhoun
- When
- March 18, 12:00 PM CST to 12:10 PM CST
- Where
- Calhoun County, Bruce to 4.39 mi NNW of Reid
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.980, -89.350
Straight line winds knocked down trees and power lines across much of Calhoun County.
Thunderstorm Wind, Lee
- When
- March 18, 12:18 PM CST to 12:23 PM CST
- Where
- Lee County, Saltillo to 2.21 mi SSE of Tupelo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.380, -88.680
Straight line winds knocked several trees and power lines down between Saltillo and Tupelo. One barn was damaged near Saltillo. Several structures in Tupelo sustained minor damage. A tractor trailer was blown over as well. A tree also fell onto a house near Baldwyn.
Thunderstorm Wind, Chickasaw
- When
- March 18, 12:20 PM CST to 12:30 PM CST
- Where
- Chickasaw County, 0.33 mi N of Houlka to Houston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.035, -89.020
Straight line winds knocked down trees and power lines between New Houlka and Houston.
Hail, Chickasaw
- When
- March 18, 12:20 PM CST to 12:30 PM CST
- Where
- Chickasaw County, 1.81 mi ESE of Thelma
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.973, -88.990
Half dollar size hail fell north of Houston.
Thunderstorm Wind, Tishomingo
- When
- March 18, 12:30 PM CST to 12:35 PM CST
- Where
- Tishomingo County, Holts Spur to 0.61 mi WNW of Holts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.770, -88.350
Straight line winds knocked down trees along Highway 365 near Holts Spur.
Thunderstorm Wind, Itawamba
- When
- March 18, 12:45 PM CST to 12:50 PM CST
- Where
- Itawamba County, 2.12 mi WNW of Clay to 1.8 mi WNW of Clay
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.286, -88.362
Straight line winds uprooted pine trees east of Fulton. One pine tree fell on a house causing damage. A tin roof was blown off a barn as well.
Hail, Monroe
- When
- March 18, 12:46 PM CST to 12:58 PM CST
- Where
- Monroe County, 0.75 mi ENE of Amory to 2.14 mi NNE of Becker
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.985, -88.488
Dime to quarter size hail fell near Amory.
Thunderstorm Wind, Monroe
- When
- March 18, 12:46 PM CST to 12:54 PM CST
- Where
- Monroe County, Amory to 2.65 mi ENE of Amory
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.980, -88.500
Straight line winds knocked down large trees in Amory.
Hail, Monroe
- When
- March 18, 12:54 PM CST to 1:00 PM CST
- Where
- Monroe County, Aberdeen
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.820, -88.550
Thunderstorm Wind, Monroe
- When
- March 18, 12:54 PM CST to 1:00 PM CST
- Where
- Monroe County, Aberdeen to 0.59 mi ENE of Greenwood Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.820, -88.550
Straight line winds knocked down large trees between Aberdeen and Greenwood Springs.
Hail, Monroe
- When
- March 18, 1:05 PM CST to 1:10 PM CST
- Where
- Monroe County, 4.09 mi S of Hamilton
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 33.671, -88.459
Ping pong size hail fell near the Monroe and Lowndes county line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, March 18, 20132 deaths · 9 injured · $43 million · EF2 · 56 events
- Hail and Damaging Winds in Mississippi, March 18, 20133 injured · $557 million · 4.25 in hail · 51 events
- Tornadoes and Hail in Alabama, March 18, 20139 injured · $281,000 · EF2 · 57 events
- Tornado and Hail in Alabama, March 18, 20134 injured · EF1 · 97 events
- Tornadoes and Hail in Tennessee, March 18, 2013$525,000 · EF1 · 14 events
- Tornado and Hail in Georgia, March 18, 2013$152,000 · EF1 · 7 events
- Winter Storm and Winter Weather in Vermont, March 18 to 20, 2013$168,000 · 16 events
- Ice Storm in Ohio, March 18, 2013$285,000 · 4 events
- Damaging Winds in South Carolina, March 18, 2013$122,000 · 65 kt wind · 15 events
- Winter Storm in Pennsylvania, March 18, 2013$150,000 · 2 events
- Hail in Louisiana, March 18, 2013$111,000 · 2.75 in hail · 5 events
- Winter Storm and Winter Weather in New York, March 18 to 19, 2013$65,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439936, 439937, 440857, 439938, 439939, 439940, 439942, 440023, 440019, 440021, 440018, 440020, 440022.